1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
Loading...

Chronic ear infections

Question from Steve of Missouri, USA

I have a one year old daughter who seems to have chronic ear infections. She has taken numerous antibiotics. Each one seems to clear up the ear infection only to come back very soon. The latest drug made her vomit immediately after taking the medicine which was one of the potential side effects. She is now taking medicine. What can cause these "one after another" ear infections and what should we do. We have her in to the pediatrician at least every 2 to 3 weeks. Do you have any suggestions?

Dear Steve:

Recurrent ear infections are common in your child's age group. If your daughter is having repeated episodes of otitis media (middle ear infections) where they clear after each antibiotic, you have three choices. The first is that you can continue to treat her episodically as you have been doing. The second is that you could place her on a single daily dose of a common antibiotic, like amoxicillin or sulfa, in order to prevent the infections from coming (so called preventative therapy). The last choice is for your daughter to have tubes placed in the eardrum to prevent the ear infections. I would suggest that you talk to your physician regarding the above options, and that you consider seeing a specialist like an otolaryngologist (ENT).

Leave a Reply
  Subscribe  
Notify of